What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 3:22 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 8, 3:22 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
422 PM EDT Tue Jun 8 2021
.SYNOPSIS...
Warm and humid conditions will continue through tonight and into
the day Wednesday. A weak cold front will take some of the edge
off the humidity north of the Thruway on Wednesday, while
thunderstorms will generally be focused along the Twin Tiers and
points south. Cooler and drier conditions will arrive for
Thursday and Friday. Unsettled weather looks to return for
Sunday into Monday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
415 PM Update...
A moist, unstable airmass combined with a series of weak upper
level disturbances will keep scattered to numerous showers and
thunderstorms in the area into the evening hours, with the focus
shifting back to NY State and the Northern Tier of PA over the
next few hours. While thunderstorms over NE PA earlier today had
the benefit of weak low level convergence, on-going convection
does not. As a result, storms have been more isolated.
Increasing mid-level westerly flow is also helping with keeping
a steady storm motion. Thus, any flood risk will be highly
limited for the rest of the evening.
Thunderstorm coverage will decrease after dark, but a few
isolated cells may persist a bit longer.
A backdoor cold front will slowly drop in from the north
overnight and through Wednesday, while drier aloft runs out
ahead of it. Widely scattered thunderstorms will again be a
risk, mainly in the afternoon from the Twin Tiers and south,
though coverage is expected to be less than today, as upper
level ridging will be building in along with the drier air
aloft.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A weakening high pressure system over the Great Lakes combined with
a low over Newfoundland will help push some drier air into the
northeast portion of our CWA Thursday morning. How far southwest
this push goes will determine our rain and thunderstorms chances for
the day as a low over the Ohio River Valley will pump moisture into
our SW zones. Guidance has come together a little bit better with
the boundary setting up over the central portion of our CWA in an NW
to SE orientation. This will provide the best chance for rain and
thunderstorms across the southwest portion of our area on Thursday.
A pattern shift beginning Friday morning will speed up the eastward
progress of the Low over the Ohio River Valley, taking it just south
of our area, giving the SW/S portion of our CWA the best chance for
rain and thunderstorms. A shortwave moving into our area from the
north will bring a chance for rain showers overnight Saturday.
Currently, guidance is showing weak shear during the period so main
concerns with thunderstorms will be heavy downpours.
Temperatures and dewpoints during this period are expected to get
progressively cooler, especially with the northerly flow across the
area, with highs back down into the mid to upper 70s by Friday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
340 PM Update
A weak mid and upper level trough swings through the region on
Saturday. However, with the lack of a lifting mechanism the
chance of any showers or thunderstorms will be rather limited
until later Sunday into Monday when the next stronger cold
front moves through. The overall flow continues to look light,
perhaps east-northeast winds Saturday before a return to
south/southeast winds on Sunday. After the surface low moves by
to our north the upper level trough digs into the Northeast US
early next week. This will keep things unsettled, with a chance
for more showers and t'storms on Monday into next Tuesday.
Looking further ahead, early indications are for some drier and
seasonable weather for the middle and end of next week.
Highs still likely in the 70's each day Saturday through
Tuesday, with lows in the 50's each night.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Main areas of concern for this afternoon are AVP/SYR/RME as
thunderstorm activity is currently occurring over NE PA and
northern CNY. AVP currently has the best chance for LIFR
conditions as thunderstorms continue to threaten the terminal.
Thunderstorms near SYR and RME are weaker but will still have
the chance to reduce visibility during a storm over the area.
After the convection moves out of the area this evening, much
of central NY will be within a moist nwly flow, bringing in a
slightly more stable air mass. This combined with the abundant
moisture in the lower atmosphere will bring restrictions to all
NY Terminals. Winds will help bolster this by remaining light
and variable during the next 24 hours.
Outlook...
Wednesday...Scattered showers and storms in the afternoon.
Flight restrictions likely.
Thursday through Friday...Chance of SHRA/TSRA. Minor
flight restrictions possible.
Saturday...Low chance for a shower, but mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...BJT/MPH
NEAR TERM...BJT/MPK/MPH
SHORT TERM...JTC/MWG
LONG TERM...MJM/MWG
AVIATION...JTC
Hazardous weather outlook, Jun 8, 2:53 PM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
353 PM EDT Tue Jun 8 2021
NYZ009-015>018-022>025-036-037-044>046-055>057-092000-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-
353 PM EDT Tue Jun 8 2021
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms through this evening may be capable of
producing localized heavy rain which may lead to minor flooding
issues, especially if they move over the same area, or over
locations that received rain recently. A few of the storms may also
be capable of producing gusty winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
NYZ062-PAZ038>040-043-044-047-048-072-092000-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
353 PM EDT Tue Jun 8 2021
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms through this evening may be capable of
producing localized heavy rain which may lead to minor flooding
issues, especially if they move over the same area, or over
locations that received rain recently. A few of the storms may also
be capable of producing gusty winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few additional thunderstorms will be possible across Northeastern
Pennsylvania and parts of the Catskills Wednesday afternoon.
Localized flooding could develop, especially if thunderstorms affect
areas which recently received significant rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
In the hours before
Special weather statement, Jun 8, 3:22 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Binghamton NY
422 PM EDT Tue Jun 8 2021
NYZ046-056-057-PAZ040-082100-
Otsego NY-Broome NY-Delaware NY-Northern Wayne PA-
422 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTH CENTRAL
OTSEGO...SOUTHEASTERN BROOME...WESTERN DELAWARE AND NORTH CENTRAL
WAYNE COUNTIES UNTIL 500 PM EDT...
At 421 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Otego to 6 miles southwest of Sidney Center to
Sanford. Movement was southeast at 15 mph.
Small hail and strong wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
Walton, Delhi, Sanford, Colchester, Deposit, Meredith, Hamden,
Masonville, Unadilla and Hancock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4206 7493 4184 7523 4208 7560 4219 7556
4220 7541 4244 7524 4238 7476
TIME...MOT...LOC 2021Z 295DEG 14KT 4238 7521 4220 7531 4208 7547
MJMSpecial weather statement, Jun 8, 3:34 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
434 PM EDT Tue Jun 8 2021
NYZ045-046-057-082115-
Otsego NY-Chenango NY-Delaware NY-
434 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...OTSEGO...NORTH
CENTRAL DELAWARE AND NORTHEASTERN CHENANGO COUNTIES UNTIL 515 PM
EDT...
At 433 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Leonardsville to near
New Berlin to near Norwich. Movement was southeast at 20 mph.
Small hail and strong wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
Oneonta, Norwich, Davenport, Worcester, Middlefield, Hartwick,
Maryland, Cooperstown, Edmeston and Westville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4238 7476 4242 7526 4253 7561 4274 7535
4274 7530 4278 7525 4282 7525 4286 7519
4273 7466
TIME...MOT...LOC 2033Z 298DEG 16KT 4279 7518 4265 7532 4254 7548
MJMSpecial weather statement, Jun 8, 4:00 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Binghamton NY
500 PM EDT Tue Jun 8 2021
NYZ056-057-PAZ039-040-082145-
Broome NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
500 PM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN BROOME...
SOUTHWESTERN DELAWARE...NORTHEASTERN SUSQUEHANNA AND NORTHWESTERN
WAYNE COUNTIES UNTIL 545 PM EDT...
At 500 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sherman, or near Deposit, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Susquehanna, Deposit, Susquehanna Depot, Hancock, Ararat, Lanesboro,
Thompson, Starrucca, Hiawatha and Shehawken.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4199 7562 4211 7544 4216 7508 4208 7491
4194 7510 4183 7524 4175 7546 4189 7561
TIME...MOT...LOC 2100Z 312DEG 11KT 4201 7546
MJMLocal storm report, Jun 8, 4:03 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 1 SSE CLARKS SUMMIT 41.48N 75.70W
06/08/2021 M0.40 INCH LACKAWANNA PA TRAINED SPOTTER
DURATION 30 MIN.
&&Special weather statement, Jun 8, 4:17 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
517 PM EDT Tue Jun 8 2021
NYZ046-082200-
Otsego NY-
517 PM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL OTSEGO COUNTY UNTIL
600 PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elk Creek, or 7 miles southeast of Cooperstown, moving east at 15
mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Worcester, Middlefield, Westville, Westford, Milford, Bowerstown,
Schenevus, Elk Creek and Betty And Wilbur Davis State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4253 7470 4254 7489 4260 7497 4272 7490
4275 7467 4263 7463
TIME...MOT...LOC 2116Z 267DEG 13KT 4264 7480
MJMSpecial weather statement, Jun 8, 4:27 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Binghamton NY
527 PM EDT Tue Jun 8 2021
NYZ045-056-082215-
Chenango NY-Broome NY-
527 PM EDT Tue Jun 8 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN BROOME AND SOUTH
CENTRAL CHENANGO COUNTIES UNTIL 615 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harpursville, or 12 miles northwest of Deposit, moving east at 20
mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Sanford, Deposit, Windsor, Afton, Harpursville, Nineveh, Belden, East
Windsor and Hale Eddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4200 7536 4200 7572 4213 7575 4225 7572
4223 7542 4205 7543 4201 7539 4201 7537
TIME...MOT...LOC 2127Z 277DEG 18KT 4215 7563
MJM